A Case of Amiodarone-induced Hepatitis and Review of the Literature
Department of Internal Medicine, SIU School of Medicine, Springfield, IL, USA
- *Corresponding Author:
- Venkata Susrut Pendyala
Chief Resident, Department of Internal Medicine
SIU School of Medicine
Springfield, IL, USA
E-mail: [email protected]
Received date: March 3, 2016; Accepted date: March 12, 2016; Published date: March 20, 2016
Citation: Pendyala VS (2016) A Case of Amiodarone-induced Hepatitis and Review of the Literature. J Hepatol Gastroint Dis 2:120. doi:10.4172/2475-3181.1000120
Copyright: © 2016 Pendyala VS. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Amiodarone causing side effects on the liver is often discussed in the literature. Amiodarone-induced hepatitis occurs in less than 3% of patients on amiodarone and is easily overlooked. We present a rare case of amiodaroneinduced hepatotoxicity causing failure to thrive in an 81 year old man with a history of cryptogenic cirrhosis and further endeavor to discuss a literature review of amiodarone induced hepatotoxicity. Amiodarone-induced hepatitis should be kept in the differential diagnosis of chronic liver disease even in patients with a previous diagnosis of cirrhosis. If the clinical suspicion is high, a liver biopsy is required to make a diagnosis because liver function tests may not be helpful in someone who already has cirrhosis of the liver. Direct hepatotoxicity and idiosyncrasy contribute to liver injury. Chronic liver injury is hypothesized to cause failure to thrive.